MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-1520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system inserter/compressor showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The distal lip of the instrument was fractured and not present.A functionality assessment was not performed due to the damaged condition of the returned instrument, which was removed from distributable inventory.A dhr review was performed for the instrument lot which met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 6/14/2019.It may be possible for the observed instrument malfunction to occur if excessive force was placed on the set screw that engages and retains the system implant to the inserter/compressor.The set screw that engages and retains the system implant is intended to be tightened to securely retain the implant.If force is applied beyond what is required to securely retain the implant, it may result in the distal lip of the instrument to malfunction as observed.Based on the information reviewed, the root cause of this event was determined to be an unintended user error related to excessive force placed on the set screw that engages and retains the system implant.There has been one other complaint of similar nature for this instrument in the past 12 months.The manufacturer will continue to monitor the field for complaints of system inserter/compressors with broken distal lips.
 
Event or Problem Description
It was reported that the distal implant grasping portion of a system inserter/compressor was broken while engaging a system implant.There were no known patient complications or delay in treatment associated with this complaint.A return authorization number was issued for return of the complaint instrument, which was received at the manufacturer for assessment.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key19354731
Report Number3005031160-2024-00011
Device Sequence Number7678047
Product Code PEK
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-1520
Device Lot Number14652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose